It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chronic Pain Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-23-2009, 07:25 AM   #46
Senior Member
(female)
 
Join Date: Oct 2003
Location: NM
Posts: 130
herzel HB User
Re: fentanyl patch not lasting 72 hrs.. due to menopause

Hi, I've been on the patch for about 2 years and I live in NM where its hot and as soon as I get really hot my patch doesn't last but 2 days too. My dr. re-wrote my rx for every 48 hrs. but my insurance wouldn't pay, it had to be written for every 72 hrs. So I suffer on that 3rd day. Your not alone.

 
Old 07-23-2009, 07:54 AM   #47
Senior Member
(female)
 
Join Date: Oct 2003
Location: NM
Posts: 130
herzel HB User
Re: fentanyl patch not lasting 72 hrs.. due to menopause

Hi again, I feel the same way. It's so nice to hear your not alone. I keep feeling the patch has stopped working. I've been on it for 2 years and it only lasts 2 days but I always feel so tired, exhausted, etc. I also have a hard time keeping them on but I do use tape on every patch. My dr. told me the Duragesic is best but my insurance will not pay at all so I suffer every 3rd day. What I don't like the most is losing my energy. Hope we all feel better and can keep these patches working through the summer heat.

 
Sponsors Lightbulb
   
Old 07-23-2009, 08:25 PM   #48
Inactive
(male)
 
Join Date: Jan 2008
Posts: 4,017
Executor HB UserExecutor HB UserExecutor HB UserExecutor HB UserExecutor HB UserExecutor HB User
Re: fentanyl patch not lasting 72 hrs.. due to menopause

Quote:
Originally Posted by herzel View Post
My dr. told me the Duragesic is best but my insurance will not pay at all so I suffer every 3rd day. What I don't like the most is losing my energy.
Is there any way you can pay the penalty price and thus, get the Duragesic? I found them to be far superior. I'm sorry you have to suffer on the 3rd day.

Regards,

Ex

 
Old 07-24-2009, 03:14 AM   #49
Senior Veteran
(male)
 
allanbruce's Avatar
 
Join Date: Apr 2008
Location: Australia
Posts: 716
allanbruce HB Userallanbruce HB Userallanbruce HB Userallanbruce HB User
Re: fentanyl patch not lasting 72 hrs.. due to menopause

It is so crewel putting people through unnecessary pain. I know how it feels. I have only recently found a Doctor who would ring to get the authority to have the patch changed at 48 hours. I went through hell with the roller-coaster of pain. I wish you luck. Allan.

 
Old 06-20-2010, 07:41 PM   #50
Newbie
(female)
 
Join Date: Jun 2010
Posts: 3
lstru443 HB User
Re: fentanyl patch not lasting 72 hrs.. due to menopause

Quote:
Originally Posted by noescape View Post
I've been on the fentanyl patch for about 4 years and lately it hasn't been lasting 72 hours ...by not lasting I mean its not just a decrease in pain relief i'm also starting to have withdrawal symptoms anywhere from 48 to 60 hrs after I apply a new patch.... this seems to have coincided with the onset of menopause and hot flashes I told my Dr. about it last summer ,she increased my dose but I still changed it every 72 hrs. I was fine for a while, However in that time I started getting a period again and the hot flashes stopped.

About 5 months ago my periods stopped again. the flashes started, and gradually the patch stopped lasting 72 hrs.again I've been doing ok making them last, sometimes changing it a little early but that third day is getting to be hell..Has anyone ever heard of this?
The new patches does not last for me but for 48 hours. I don't know what they changed but I can't get one minute over 48 hours if I even get 48 hours out of the patches. The hot flashes has happen to me every time I have been put on the pain patches. This last time I was put on the pain patches I had everything out. I was just told to use estroven and black cohosh to stop the hot flashes and sweating, I have not tried it yet but if anyone has please tell me (us) if it works. It can be 25 degrees out and I will be wet from the top of my head to the middle of my back. It's a pain in my ***. Laura

 
Old 06-21-2011, 11:53 AM   #51
Newbie
(female)
 
Join Date: Jun 2011
Location: Santa Barbara, CA, USA
Posts: 3
GaiaDianne HB User
Re: fentanyl patch not lasting 72 hrs.. due to menopause

I spoke to one pharmacist who told me that he has a pain patient who uses the Fentanyl patch and it doesn't last him a full 72 hours; they've had to change his more frequently.

If you can find other pharmacists to back this up, perhaps you could take that info to your doctor and ask her to reconsider???

Good luck!
~GaiaDianne

Last edited by GaiaDianne; 06-21-2011 at 11:56 AM. Reason: mistakes

 
Old 01-06-2012, 11:56 AM   #52
Newbie
(female)
 
Join Date: Jan 2012
Location: Pleasant Hill, CA United States
Posts: 1
mhschmidt HB User
Re: fentanyl patch not lasting 72 hrs.. due to menopause

I have not had a chance to read this entire thread, but if it has not been suggested yet, you should have your thyroid checked. Hyperthyroidism causes heat intolerance.

 
Old 02-14-2012, 04:12 PM   #53
Newbie
(female)
 
Join Date: Feb 2012
Location: Dunstable, Massachusetts, USA
Posts: 3
chrisd12 HB User
Re: fentanyl patch not lasting 72 hrs.. due to menopause

Quote:
Originally Posted by noescape View Post
I've been on the fentanyl patch for about 4 years and lately it hasn't been lasting 72 hours ...by not lasting I mean its not just a decrease in pain relief i'm also starting to have withdrawal symptoms anywhere from 48 to 60 hrs after I apply a new patch.... this seems to have coincided with the onset of menopause and hot flashes I told my Dr. about it last summer ,she increased my dose but I still changed it every 72 hrs. I was fine for a while, However in that time I started getting a period again and the hot flashes stopped.

About 5 months ago my periods stopped again. the flashes started, and gradually the patch stopped lasting 72 hrs.again I've been doing ok making them last, sometimes changing it a little early but that third day is getting to be hell..Has anyone ever heard of this?
Have your Dr. change your dosing to every 48 hours. That's what I've done, thereby eliminating the problem. I've had no insurance coverage issues with the change. This is a fairly common problem according to my Dr. I, too, suffer the hot flashes which causes me to absorb more of the patch (during those times) and that's why the 72 hr. dosing was not working. Good luck.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Possible Fentanyl Patch Overdose superstressed Pain Management 27 12-05-2010 08:29 PM
Fentanyl patch and fibromyalgia sophie56 Fibromyalgia 9 09-10-2009 05:58 PM
Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 05:33 PM

Tags
fentanyl, patch



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gmak (38), BB07 (21), katlin09 (20), cspineguy (20), tortoisegirl (19), Shoreline (18), Moldova (13), LadyBassPlayer (12), jonnstar (11), nochange (9)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:15 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!